Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 94, NWS JSJ

January 25, 2011

NWS JSJ issued this small craft advisory at Jan 25, 2011, 2:40 PM CST. It took effect at Jan 25, 2011, 4:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2011, 2:40 PM CST (20:40 UTC)
In effect from
Jan 25, 2011, 4:00 PM CST
Expired
Jan 26, 2011, 4:00 AM CST
In force
12 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WHCA72 TJSJ 252040
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
440 PM AST TUE JAN 25 2011

...SEAS WILL PEAK THIS EVENING AND BEGIN TO SLOWLY SUBSIDE LATE
TONIGHT...

...THE COMBINATION OF INCREASING TRADE WINDS AND NORTH NORTHWEST
SWELLS WILL RESULT IN ROUGH AND HAZARDOUS SEAS ACROSS MUCH OF
THE LOCAL ATLANTIC...PASSAGES AND OFFSHORE CARIBBEAN WATERS THROUGH
WEDNESDAY.

AMZ712-715-722-741-260445-
/O.CAN.TJSJ.SC.Y.0093.000000T0000Z-110126T1600Z/
/O.NEW.TJSJ.SC.Y.0094.110125T2200Z-110126T1000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N-
440 PM AST TUE JAN 25 2011

...SMALL CRAFT ADVISORY IN EFFECT AT LEAST UNTIL UNTIL 6 AM AST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM AST WEDNESDAY DUE TO
WINDS AND HAZARDOUS SEAS.

* WINDS AND WAVES: INCREASING EASTERLY TRADES EXPECTED OVER THE
  NEXT FEW DAYS. NORTH NORTHWEST SWELLS WILL SLOWLY SUBSIDE LATE
  TONIGHT...BUT CONTINUE TO AFFECT PORTIONS OF THE LOCAL ATLANTIC
  WATERS AND PASSAGES THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ725-732-260445-
/O.EXB.TJSJ.SC.Y.0093.110125T2200Z-110126T1000Z/
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
440 PM AST TUE JAN 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM AST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM AST WEDNESDAY DUE TO
INCREASING WINDS AND HAZARDOUS SEAS.

* WINDS AND WAVES: INCREASING EASTERLY TRADES EXPECTED OVER THE
  NEXT FEW DAYS. NORTH NORTHWEST SWELLS WILL SLOWLY SUBSIDE LATE
  TONIGHT...BUT CONTINUE TO AFFECT PORTIONS OF THE LOCAL ATLANTIC
  WATERS AND PASSAGES THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ710-260445-
/O.EXT.TJSJ.SC.Y.0093.000000T0000Z-110128T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
440 PM AST TUE JAN 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT AST THURSDAY
NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT AST
THURSDAY NIGHT DUE TO INCREASING WINDS AND HAZARDOUS SEAS. 

* WINDS AND WAVES: INCREASING EASTERLY TRADES EXPECTED OVER THE
  NEXT FEW DAYS. NORTH NORTHWEST SWELLS WILL SLOWLY SUBSIDE LATE
  TONIGHT...BUT CONTINUE TO AFFECT PORTIONS OF THE LOCAL ATLANTIC
  WATERS AND PASSAGES THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
2 follow-up statements
755 
WHCA72 TJSJ 260225
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1025 PM AST TUE JAN 25 2011

...SEAS HAVE PEAKED LATE THIS EVENING AND WILL BEGIN TO SLOWLY
SUBSIDE OVERNIGHT THROUGH WEDNESDAY...

...THE COMBINATION OF MODERATE TO LOCALLY FRESH TRADE WINDS AND
NORTH NORTHWEST SWELLS WILL RESULT IN CHOPPY AND HAZARDOUS SEAS
ACROSS MUCH OF THE LOCAL ATLANTIC...AND SECTIONS OF THE LOCAL
PASSAGES THROUGH WEDNESDAY.

AMZ725-732-260330-
/O.CAN.TJSJ.SC.Y.0093.000000T0000Z-110126T1000Z/
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1025 PM AST TUE JAN 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THESE AREAS. HOWEVER...SMALL CRAFT SHOULD 
EXERCISE CAUTION THROUGH WEDNESDAY.


$$

AMZ712-715-722-741-261000-
/O.CON.TJSJ.SC.Y.0094.000000T0000Z-110126T1000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N-
1025 PM AST TUE JAN 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST
WEDNESDAY DUE TO WINDS AND HAZARDOUS SEAS. 

* WINDS AND WAVES: MODERATE TO LOCALLY FRESH EASTERLY TRADES WILL
  PERSIST ACROSS THE LOCAL WATERS OVER THE NEXT FEW DAYS. NORTH
  NORTHWEST SWELLS WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT...
  BUT WILL AFFECT PORTIONS OF THE LOCAL ATLANTIC WATERS AND
  PASSAGES THROUGH AT LEAST WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ710-261030-
/O.CON.TJSJ.SC.Y.0093.000000T0000Z-110128T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1025 PM AST TUE JAN 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
THURSDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
THURSDAY NIGHT DUE TO WINDS AND HAZARDOUS SEAS. 

* WINDS AND WAVES: MODERATE TO LOCALLY FRESH EASTERLY TRADES WILL
  PERSIST ACROSS THE LOCAL WATERS OVER THE NEXT FEW DAYS. NORTH
  NORTHWEST SWELLS WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT...
  BUT WILL AFFECT PORTIONS OF THE LOCAL ATLANTIC WATERS AND
  PASSAGES THROUGH AT LEAST WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
849 
WHCA72 TJSJ 260801
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
401 AM AST WED JAN 26 2011

...SEAS WILL CONTINUE TO SUBSIDE TODAY...

.NORTH NORTHWEST SWELLS WILL CONTINUE TO SUBSIDE TODAY.
HOWEVER...THE COMBINATION OF THESE SWELLS AND WIND WAVES WILL
CREATE HAZARDOUS SEAS ACROSS THE OFFSHORE ATLANTIC WATERS AT
LEAST THROUGH THURSDAY.

AMZ712-715-722-741-261000-
/O.CON.TJSJ.SC.Y.0094.000000T0000Z-110126T1000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N-
401 AM AST WED JAN 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST EARLY
THIS MORNING. 

* WINDS AND WAVES: MODERATE TO LOCALLY FRESH EASTERLY TRADES WILL
  PERSIST ACROSS THE LOCAL WATERS OVER THE NEXT FEW DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-261600-
/O.CON.TJSJ.SC.Y.0093.000000T0000Z-110128T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
401 AM AST WED JAN 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
THURSDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
THURSDAY NIGHT. 

* WINDS AND WAVES: NORTH NORTHWEST SWELLS WILL CONTINUE TO SLOWLY
  SUBSIDE TODAY. HOWEVER...THE COMBINATION OF THESE SWELLS AND
  WIND WAVES WILL CREATE HAZARDOUS SEAS ACROSS THE OFFSHORE
  ATLANTIC WATERS AT LEAST THROUGH THURSDAY. A MODERATE TO LOCALLY
  FRESH TRADE WIND FLOW WILL PERSIST ACROSS THE LOCAL WATERS OVER
  THE NEXT FEW DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 1:07 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Jan 25, 1:07 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
307 PM AST TUE JAN 25 2011

.SYNOPSIS...SUBTROPICAL RIDGE TO DOMINATE THE REGION FOR THE
FORESEEABLE FUTURE. TRADES WILL PEAK TONIGHT AND THEN DIMINISH
SOMEWHAT LATER IN THE WEEK.

&&

.DISCUSSION...SHOWER FREE CONDITIONS HAVE PREVAILED ACROSS THE
LOCAL FORECAST AREA THIS AFTERNOON. SATELLITE IMAGES ARE SHOWING
AN AREA OF CLOUDS MOVING ACROSS THE NORTHERN USVI...AS THIS AREA
MOVE WESTWARD...IT COULD SLIGHTLY INCREASE THE SHOWER PROBABILITY
ACROSS THE EASTERN PORTION OF PUERTO RICO.

TRADES WEAKEN SOMEWHAT LATER IN THE WEEK WHICH MAY ALLOW FOR
SLIGHTLY BETTER CHANCES FOR AFTERNOON CONVECTION FRIDAY BUT STILL
NO MORE THAN ISOLATED COVERAGE EXPECTED.

&&

.AVIATION...PREVAILING VFR CONDITIONS EXPECTED ALL TAF SITES NEXT 24
HOURS. HOWEVER...VERY BRIEF MVFR CONDITIONS ARE POSSIBLE IN ISOLATED
PASSING SHOWERS. EXPECT LLVL NORTHEASTERLY WIND FLOW OF 10 TO 20 KTS.

&&

.MARINE...THE BUOY 41043 HAVE REPORTED 9 FEET SWELLS FOR THE LAST
SEVERAL HOURS. THIS ENERGY WILL BEGIN TO AFFECT NEAR SHORE
ATLANTIC WATERS AND ALL LOCAL PASSAGES. THIS SWELL WILL PEAK
SOMETIME IN THE EVENING AND SLOWLY SUBSIDE ON WEDNESDAY. WINDS
WILL CONTINUE TO INCREASE FOR THE NEXT 24 HOURS...GENERATING
CHOPPY CONDITIONS FOR THE ATLANTIC AND CARIBBEAN LOCAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  71  82  71  82 /  10  10  10  10
STT  71  84  73  84 /  20  20  10  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

72/10
Hazardous weather outlook, Jan 25, 4:36 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
636 AM AST TUE JAN 25 2011

AMZ710>745-PRZ001>013-261045-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
636 AM AST TUE JAN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NORTH NORTHWEST SWELLS WILL RESULT IN ROUGH AND HAZARDOUS SEAS
ACROSS THE LOCAL ATLANTIC WATERS TODAY THROUGH WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTH NORTHWEST SWELLS WILL RESULT IN ROUGH AND HAZARDOUS SEAS
ACROSS THE LOCAL ATLANTIC WATERS THROUGH AT LEAST WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-261045-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
636 AM AST TUE JAN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NORTH NORTHWEST SWELLS WILL RESULT IN ROUGH AND HAZARDOUS SEAS
ACROSS THE LOCAL ATLANTIC WATERS TODAY THROUGH WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTH NORTHWEST SWELLS WILL RESULT IN ROUGH AND HAZARDOUS SEAS
ACROSS THE LOCAL ATLANTIC WATERS THROUGH AT LEAST WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.